Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 15, 2019, 3:57 AM CST for Cameron County, Willacy County, Texas. It took effect at Dec 15, 2019, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2019, 3:57 AM CST (09:57 UTC)
- In effect from
- Dec 15, 2019, 11:00 AM CST
- Expired
- Dec 15, 2019, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250 WWUS74 KBRO 150957 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 357 AM CST Sun Dec 15 2019 TXZ254>257-151800- /O.NEW.KBRO.WI.Y.0019.191215T1700Z-191216T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 357 AM CST Sun Dec 15 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will develop later this morning into the afternoon. Winds may be strong enough to displace trash cans, lawn furniture, and holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
949 WWUS74 KBRO 152117 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 317 PM CST Sun Dec 15 2019 TXZ254>257-160000- /O.CON.KBRO.WI.Y.0019.000000T0000Z-191216T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 317 PM CST Sun Dec 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 40 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will continue through the afternoon. Winds may be strong enough to displace trash cans, lawn furniture, and holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
596 WWUS74 KBRO 160011 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 611 PM CST Sun Dec 15 2019 TXZ254>257-160115- /O.EXP.KBRO.WI.Y.0019.000000T0000Z-191216T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 611 PM CST Sun Dec 15 2019 ...WIND ADVISORY HAS EXPIRED... Surface observations show that winds have dropped below Wind Advisory criteria. Therefore, the Wind Advisory has been allowed to expire. $$ Mejia
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:39 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 15, 3:39 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
339 AM CST Sun Dec 15 2019
.SHORT TERM (Today through Monday): Warm weather will continue
through much of the short term as south to southeast flow
increases across the area. A tightening pressure gradient between
Gulf high pressure and lower pressure across the southern High
Plains will support breezy to windy conditions cross the CWA
today. A Wind Advisory is in effect for Cameron and Willacy
counties between 11 am to 6 pm today. Some patchy fog, mainly near
the coast, will be possible through mid-morning. In addition,
temperatures today will continue to run 10 to 15 degrees above
normal, which may break record high temperatures for RGV locations
this afternoon. The record high temperatures for today are 85
degrees for Brownsville, 87 degrees in the Harlingen area, and 90
degrees for McAllen. Low temperatures tonight will be mainly in
the 60s under mostly cloudy skies, with moderate southeast to
south winds decreasing overnight.
The next cold front will arrive on Monday. The front is expected
to move into the northwest ranchlands by late Monday morning and
through the Rio Grande Valley by late Monday afternoon. High
temperatures Monday should reach the low to mid 80s before the
frontal passage. Temperatures in the wake of the front will fall
into the 70s by late in the afternoon. Patchy sea fog will be
possible along the coast Monday before the front moves through. A
chance of showers and thunderstorms are in the forecast for the
Gulf waters ahead and along the front.
.LONG TERM (Monday Night through Saturday): The cold front will
continue to make its way across the lower valley and coastal
waters Monday evening into Monday night. Behind the frontal
passage, cold air advection will result as moderate to breezy
northerly winds will last through Tuesday with building surface
high pressure over the state. Expect for northerly winds to
continue through Wednesday, however at lighter speeds. Much cooler
temperatures will trend through Wednesday as a result. The
coldest temperatures will be expected to occur on Wednesday
morning where morning lows are expected to drop into the 30s to
near 40 for the inland locations featuring wind chills as low as
the low 30s for portions of the valley. Across the far northern
and western areas, we'll need to monitor trends as temperatures
may drop to near or below freezing.
Temperatures return to more mild levels on Thursday with surface
winds veering back from out of the southeast. Aloft, the next
upper level trough will then approach the state on Thursday. This
system will try to push a weak cold front across the region on
Friday, but temperatures are still expected to peak quite warm
during the day. Sufficient moisture allows for a slight chance for
showers, mainly along the coast from Thursday night through
Friday. While the mid-range model guidance is in good general
agreement, the GFS is a bit more assertive with the boundary,
including some modest cold air advection behind the boundary while
the ECWMF is not very assertive with little to no cooling at all.
Will lean this part of the long term forecast using a general
model blend featuring a slightly cooler night Friday night
compared to Thursday night. A mild, potentially even warm, weekend
will then start to setup as ridging settles atop the region both
at the surface and aloft.
&&
.MARINE (Now through Monday): The pressure gradient will
strengthen along the lower Texas coast today into tonight
resulting in increasing winds and building seas. Adverse marine
conditions will develop this morning and a Small Craft Advisory is
effect from 9 am until early this evening on the Laguna Madre and
continues on the Gulf waters through late tonight. Marine
conditions will improve briefly Monday morning before the next
cold front arrives.
Monday night through Thursday night: Dangerous marine conditions
develop Monday night through Tuesday with likely gale force winds
and high seas. A Gale Watch has been issued for Monday night and
much of Tuesday. Expect for wind speeds to gradually diminish
into and throughout Wednesday but hazardous seas will remain with
Small Craft Advisories likely needed. Expect improving conditions
down to moderate levels during Wednesday night into Thursday and
Thursday night.
&&
.FIRE WEATHER...The southerly winds will advect some low-level
gulf moisture back into the region resulting in higher RH values.
However, breezy to windy south to southeast winds today will
increase the potential for wildfire growth and spread.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 85 68 82 50 / 0 0 0 10
BROWNSVILLE 86 70 84 48 / 0 0 0 10
HARLINGEN 88 68 84 46 / 0 0 0 10
MCALLEN 90 69 85 47 / 0 0 0 0
RIO GRANDE CITY 91 63 85 45 / 0 0 0 0
SOUTH PADRE ISLAND 83 71 76 54 / 0 0 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM this morning to 6 PM CST this evening
for TXZ254>257.
GM...Gale Watch from Monday evening through Tuesday morning for
GMZ130-132-135-150-155-170-175.
Small Craft Advisory from 9 AM this morning to 7 PM CST this
evening for GMZ130-132-135.
Small Craft Advisory from 9 AM this morning to 6 AM CST Monday
for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...Caceres/63
Long Term...Brady/62
Public Service...Hallman/56Hazardous weather outlook, Dec 14, 3:46 PM CST, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 346 PM CST Sat Dec 14 2019 TXZ248>257-351-353-152200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 346 PM CST Sat Dec 14 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Wind Advisory is possible for portions of Deep South Texas and the Rio Grande Valley on Sunday. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-152200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 346 PM CST Sat Dec 14 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories are possible along the Lower Texas Coast Sunday through Wednesday. A Gale Warning cannot be ruled out for Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:14 AM CST | Gale Watch | BRO | 23 hr | |
| Dec 15, 4:14 AM CST | Small Craft Advisory | BRO | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.